Addiction Survivors

Notices

Reply
Unread 11-21-2013, 11:01 AM   #1
emmabean
Junior Member
 
Posts: 13
Default Headaches and Weight Loss

Hi everyone! Ive been on suboxone about two and a half years now and so far its been helping quite a bit as far as drug cravings are concerned. Its also helped quite a bit with my depression too. Ive never been to a doctor for depression just always self medicated with opiates. I started treatment at two strips a day and have tapered down with my doctors help to one strip daily. This is an eight mg dose. I have been taking one strip a day for about six months now.
Lately Ive been losing a few pounds a month. My weight has always fluctuated, but recently its only gone down. I haven't changed any habits that I am aware of and have even made a conscious effort to try to gain weight to no avail. I am already of a small frame I recently have been getting headaches as well. They start in the morning when I wake up and slightly get better if i take something (over the counter type of med) but I usually can feel them lurking in the back of my head all day.
It seems unlikely to me that all of a sudden I would be experiencing side effects of the suboxone but I am at a loss as to what else may be causing these symptoms! I dont take any other medications besides birth control and I highly doubt that is the cause. I have been feeling a lot more depressed lately than I was before when I was at a higher dosage, so maybe that could be the culprit. It could be the cause at least for the weightless I suppose. I was just curious as to whether anyone else had dealt with the same issues that I"m currently experiencing. Any insight would be helpful. Thanks!
emmabean is offline   Reply With Quote
Unread 11-21-2013, 11:08 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi emmabean, as people go through their recoveries, they seem to need less Suboxone as time goes on. It could be that you're ready for another dose reduction - especially since you've been at the same dose for 6 months. There have been people here who when they've felt depression, lethargy, etc. for no specific reason found that reducing their dose a mg or two helped with that and headaches. It might be something to think about trying or talking with your doctor about trying. If that's not it, then you can go into a different direction.

Another thing to look at as far as headaches is to be sure you're staying hydrated. Even slight dehydration can cause headaches.

I hope that's helpful!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 11-26-2013, 08:41 PM   #3
bettafishy
Junior Member
 
Posts: 3
Default congrats

Emmabean congrats on being on sub for over two years!! I am still new in my recovery (just under a month) and am so excited to see what new and improved version of myself i will be after that long! So much respect to you!! I think in general but even moreso for those of us prescribed sub, WATER WATER WATER and MORE WATER is of utmost importance! As i read through all the threads on side effects here, i cant help but see the connection that they could all be improved by staying hydrated. NancyB, you hit the nail on the head! Granted, im not a doctor, but i do recognize the importance of staying hydrated! Keep up the good work! Im new here, so if you have any words of wisdom about recovery or anything in particular that has helped you, please feel free to share
bettafishy is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 06:05 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors